• Users Online: 88
  • Print this page
  • Email this page
CASE REPORT
Year : 2021  |  Volume : 8  |  Issue : 2  |  Page : 99-101

Diphenoxylate hydrochloride and atropine sulfate overdose in an infant presenting as respiratory failure


1 Department of Pediatrics, Pediatric Intensive Care Unit, Institute of Child Health, Kolkata, West Bengal, India
2 Department of Pediatric Medicine, Pediatric Intensive Care Unit, Institute of Child Health, Kolkata, West Bengal, India

Correspondence Address:
Dr. Sanchari Ghosh
Department of Pediatrics, Institute of Child Health, Kolkata, West Bengal
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/jpcc.jpcc_156_20

Rights and Permissions

A fixed-dose combination of diphenoxylate hydrochloride and atropine sulfate marketed widely as oral tablets, is one of the most frivolously used drugs to treat diarrhea in adults. Its safety and efficacy in children younger than 2 years are not known. In this case, we came across a 45-day-old infant being maltreated with adult dose of the drug, for diarrhea, by a local charlatan, which landed him in the emergency room with lethargy, altered sensorium, and type 2 respiratory failure and ultimately had to be salvaged by mechanical ventilation. This case describes the life-threatening adverse effects of an adult drug on the pediatric age group.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed74    
    Printed0    
    Emailed0    
    PDF Downloaded12    
    Comments [Add]    

Recommend this journal